Quoted from http://www.cleveland.com/healthfit/index.ssf/2009/06/mentor_mom_lynne_faraone_helpe.html
Mentor mom Lynne Faraone helped sound the alarm over side effects from popular Singulair
by Diane Suchetka/Plain Dealer Reporter
Monday June 29, 2009, 8:45 AM
Lynne Faraone created this wall of inspiration in her Mentor home. She says hope especially helped her as she fought for a warning label on the asthma and allergy medication Singulair.It's one of the most popular medicines in America -- last year, pharmacists filled about 28 million prescriptions for it.
So chances are good that you or someone you know is taking Singulair.
What you may not know is that hundreds of people taking the allergy and asthma medication have reported frightening side effects, including depression, hallucinations and suicidal thoughts.
Word is spreading now.
That's at least in part because the U.S. Food and Drug Administration recently told the makers of Singulair and three less widely used asthma drugs -- Accolate, Zyflo and Zyflo CR -- that the drugs' labels must list a dozen mood and behavior changes as possible side effects.
When the FDA took that action this month, eight women throughout the United States celebrated.
They'd been pushing for the warning for more than a year. Each of them said she joined the effort after her child's life was turned upside down by the drug.